# SDR 2016FA0000567

- Difficulty date: November 6, 2016
- Submitted: November 14, 2016
- Operation: General aviation
- Aircraft: N346MA
- Make and model: Diamon DA20-C1
- Aircraft serial: CO304
- Aircraft time: 8,600 hours, 8,600 cycles
- Engine: Cont IO240B
- Engine time: 1,136 hours, 1,136 cycles
- Propeller: Snsnch W69EK63
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Part number: 2032200200
- Condition: Failed
- Location: Nlg
- Part time: 8,600 hours, 8,600 cycles
- Stage of operation: LD
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

NOSE LANDING GEAR STRUT BROKE UPON LANDING CAUSING A PROP STRIKE AND EXTENSIVE DAMAGE TO UNDERCARRIAGE OF AIRCRAFT FUSELAGE.  THE STRUT AXLE WAS FOUND SEVERED FROM THE TUBULAR STRUT ITSELF WHERE THE AXLE IS ATTACHED TO THE STRUT.  NOSE FORK ASSEMBLY AND TIRE SEVERED FROM THE STRUT UPON TOUCHDOWN.  PILOT HELD NOSE UP AS LONG AS POSSIBLE BEFORE ALLOWING AIRCRAFT TO SETTLE ON THE NOSE.
